Hail, Tipton
- When
- February 21, 1:43 AM CST to 2:00 AM CST
- Where
- Tipton County, 3 mi W of Covington
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.567, -89.717
At least one car was damaged.
8 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 20, 9:30 PM CST, 4 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 930 PM CST SUN FEB 20 2005 .DISCUSSION... LATEST RADAR IMAGES SHOW A LINE OF SHOWERS AND THUNDERSTORMS STRETCHING FROM SOUTHERN MISSOURI INTO NORTHWESTERN ARKANSAS. THIS LINE IS ASSOCIATED WITH A SHORTWAVE THAT WILL BEGIN TO MOVE INTO THE CWA OVERNIGHT. WILL KEEP A WATCH ON THE LINE AS IT PUSHES SOUTHEAST. A FEW WARNINGS HAVE BEEN ISSUED FOR HAIL. IN ADDITION...A SHOWERS AND THUNDERSTORMS REMAIN OVER PORTIONS OF NORTHEAST MISSISSIPPI. TEMPERATURES HAVE ACTUALLY WARMED A FEW DEGREES DURING THE EVENING BUT EXPECT AS RAIN PUSHES INTO THE AREA...TEMPS WILL DROP INTO THE MID TO UPPER 50S. CURRENT FORECAST LOOKS GOOD. NO UPDATES ARE EXPECTED .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && KRM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1241 AM CST MON FEB 21 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-211100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1241 PM CST MON FEB 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS EASTERN ARKANSAS...WESTERN TENNESSEE AND VERY NORTHERN MISSISSIPPI TONIGHT. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THESE AREAS. THE MAIN THREAT WITH THESE THUNDERSTORMS IS LARGE HAIL...HOWEVER DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE FOUND ACROSS THE REGION MONDAY AS A COLD FRONT MOVES THROUGH THE MID-SOUTH. SOME OF THE THUNDERSTORMS MAY BE STRONG ESPECIALLY ACROSS EAST CENTRAL ARKANSAS...SOUTHWEST TENNESSEE AND NORTH MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN ACTIVATED. VALLE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
124 AM CST MON FEB 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM HAIL JOINER 35.51N 90.15W
02/21/2005 0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
&&
JFBThe Memphis radar (KNQA), 28 km away, was scanning. The volume nearest the first event began at 07:41 UTC.
8 hail, 3 thunderstorm wind. Local standard time, as filed.
At least one car was damaged.
A large tree was blown down and damaged the roof of the Halls First Baptist Church's parsonage.
A garage had its roof blown off.
A tractor shed at the Howse Baptist Church in Atwood was destroyed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440949, 5440950, 5440951, 5440958, 5440957, 5440952, 5440953, 5440954, 5440955, 5440956, 5440959.